MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. 4.0MM FULLY THREADED SCREW

TREACE MEDICAL CONCEPTS, INC. 4.0MM FULLY THREADED SCREW
Model Number SK38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an initial bunion surgery (b)(6) 2023, a broken screw was removed in a revision surgery on (b)(6) 2023.The tip of the broken screw was retained in the patient's bone.No other patient outcomes were reported as a result of this event.
 
Additional Manufacturer Narrative
It was reported that after an initial bunion surgery (b)(6) 2023, a broken screw was removed in a revision surgery on (b)(6) 2023.The tip of the broken screw was retained in the patient's bone.No other patient outcomes were reported as a result of this event.No devices were returned for evaluation.The device history records were reviewed and no issues were identified during the manufacture and release of the devices that could have contributed to what was reported.Although a number of factors could have contributed to what was reported, the most likely cause cannot be determined due to the device not being returned for evaluation.However, it is possible the device was subjected to excessive bending stresses leading to its breakage.The company will supplement this mdr as necessary and appropriate.
 
Additional Manufacturer Narrative
H6.Adverse event problem investigation conclusion: 4310 - cause cannot be traced to device.H10 update: it was reported that after an initial bunion surgery (b)(6) 2023, a broken screw was removed in a revision surgery on (b)(6) 2023.The broken screw was found upon further examination due to the patient's report of pain.The tip of the broken screw was retained in the patient's bone.Additional information indicates the patient was a large male and non-compliance was suspected.No other patient outcomes were reported as a result of this event.No devices were returned for evaluation.The device history records were reviewed and no issues were identified during the manufacture and release of the devices that could have contributed to what was reported.Although a number of factors could have contributed to what was reported, the most likely cause cannot be determined due to the device not being returned for evaluation.However, it is possible the patient's non-compliance post-op subjected the device to excessive bending stresses, which led to its breakage.The company will supplement this mdr as necessary and appropriate.

Brand Name
4.0MM FULLY THREADED SCREW
Common Device Name
SCREW
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
uriza shums
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key17577320
Report Number3011623994-2023-00207
Device Sequence Number21072040
Product Code HWC
UDI-Device Identifier00853114006303
UDI-Public00853114006303
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Model NumberSK38
Device Lot Number300060189
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale